Results 1 to 5 of 5

Thread: another ITB pump question for sci nurses of fo Wise HELP AGAIN

  1. #1

    another ITB pump question for sci nurses of fo Wise HELP AGAIN

    so for a week now i have been sick with a normal infection and because my immune system is compromised from the surgery on Nov. 25th, but for the last three days or so i've been very depressed now i have a history of severe depression but this is no where near that bad as of yet and i hope it does not get there either, my question is i have read all the material on the baclofen pump and it does pen depression as a symptom of baclofen withdrawal and/or overdose there are no more symptoms of the syndromes but was wanderring if it could be that im just secluded from all my best friends and the things that give life to me or could this be serious PLEASE SOMEONE WISE OR SCINURSES HELP

  2. #2
    Why would you be going to baclofen withdrawal if you have a pump in? You would notice an increase in spasticity if the pump was not working or there was some malfunction with tubing etc....
    Are you on any medication for depression? Give your friends a call!Email them- don't feel isolated.

    CWO

  3. #3
    ive been doing alot of moving around lately laying on my stomach just tree weeks after implant thought maybe the catheter slipped out of place or something been having a few spasms sense to and back pain that is why i thought of withdrawal as a possibility of the depression im generally a very happy person exept the bad history but that was 15-20 yrs. ago sense ive been really happy exept for the past 3-4 days

  4. #4
    Pete, please don't take this the wrong way but punctuation would really help me understand what you just wrote. When I had my baclofen pump put in, it took around three months for us to get it up to the point where it was actually working and we adjusted it at least once a week. Give it time. You just got it. And don't start on too high of a dosage thing you need because the baclofen will knock you out if it gets turned up to high to quickly. Good luck getting it taken care of. Oh yeah, and that tubing is pretty solidly anchored to your spine so I wouldn't worry about it getting pulled out.
    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

  5. #5
    Hi,

    I found that I used to get abdominal spasms in the weeks post op, when I bent forwards, but that was due to the stretching of the scar tissue, as my back used to tighten up post op.

    If your spasticity is returning to normal pre op levels, then you need to chat with your doctor, you may need your dosage increasing.

    As for depression, as far as I'm aware, the baclofen doesn't have a negative effect, if anything, you should feel better due to the decrease in spasticity.

    Maybe it's the winter blues coupled with post op comedown?

    Simon

Similar Threads

  1. Replies: 27
    Last Post: 12-03-2008, 06:21 PM
  2. Replies: 6
    Last Post: 09-20-2005, 08:53 PM
  3. Replies: 4
    Last Post: 08-31-2004, 01:07 PM
  4. Replies: 1
    Last Post: 01-09-2004, 07:48 PM
  5. wise / sci-nurses: digi-stim question
    By -scott- in forum Care
    Replies: 1
    Last Post: 10-15-2002, 12:47 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •